Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 8, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jul 19, 2002, 1:43 PM MDT for Rio Blanco County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2002, 1:43 PM MDT (19:43 UTC)
- Expired
- Jul 19, 2002, 2:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Rio Blanco County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2318 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS55 KGJT 191943 SVRGJT COC103-192030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 140 PM MDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RIO BLANCO COUNTY IN NORTHWEST COLORADO * UNTIL 230 PM MDT * AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL RIO BLANCO COUNTY...OR ABOUT 20 MILES WEST OF MEEKER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... CROSS HIGHWAY 64 BETWEEN RANGELY AND MEEKER BY 200 PM MDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. DJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:15 AM MDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jul 19, 3:15 AM MDT, 10 hours 28 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 315 AM MDT FRI JUL 19 2002 MOISTURE PLUME HAS SHIFTED INTO EASTERN UTAH AND WESTERN COLORADO.. AND NOT ALL SHOWERS HAVE DISSIPATED OVERNIGHT WITH SOME OVER THE UTAH TAVAPUTS THIS MORNING. THESE SHOWERS ARE GRADUALLY DISSIPATING.. BUT WILL DRIFT OVER VERNAL BEFORE ENDING. CIRCULATION AROUND HIGH CORE CENTERED OVER EASTERN COLORADO WILL KEEP LIGHT SOUTHERLY FLOW THROUGH SATURDAY ACROSS THE FORECAST AREA. WITH CONVECTIVE DEBRIS CLOUD LINGERING THIS MORNING.. SURFACE HEATING WILL LAG BEHIND YESTERDAY/S PACE AND SHOWER AND THUNDER MAY BE SLOWER TO DEVELOP. BUT ONCE SHOWERS AND THUNDERSTORMS FORM.. EXPECT MORE ACTIVITY THIS AFTERNOON AND TONIGHT.. ESPECIALLY OVER THE NORTHERN ZONES. MOISTURE PLUME WILL GET CONCENTRATED OVER NORTHWEST COLORADO TONIGHT. TO OUR WEST.. STEERING FLOW BECOMES SOUTHWEST AS CLOSED LOW OVER WESTERN NEVADA EJECTS NORTHEAST LATER TODAY.. BUT THIS CONVERGES WITH SOUTHEAST FLOW FROM CLOSED HIGH CIRCULATION TO OUR EAST. THIS PLACES THE AREA OF CONVERGENCE OVER NORTHWEST COLORADO. ISENTROPIC 330K LEVEL SHOWS SOME UPGLIDE.. AND STEERING WINDS ABOVE 500 MB INCREASE TO AROUND 35 KNOTS AND CREATE SOME DIVERGENCE. THE COMBINATION OF THESE FACTORS WILL RESULT IN GOOD AREAL COVERAGE OF SHOWERS WITH EMBEDDED THUNDERSTORMS THAT PERSIST UNTIL LATE INTO THE NIGHT. WILL BEEF UP TONIGHT/S WORDING FOR EXPECTED ACTIVITY OVER THE NORTHERN ZONES. ON SATURDAY.. SOME MID LEVEL DRIER AIR IN THE 700 MB/500 MB LAYER BEGINS TO ADVECT FROM THE NORTHWEST. INITIALLY.. THIS WILL BE OFFSET BY LINGERING LOWER LEVEL MOISTURE.. AND DIVERGENCE ALOFT DUE TO RIGHT REAR ENTRANCE OF SPEED MAXIMA ALOFT. SO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN IN THE AFTERNOON.. BUT DISSIPATE AFTER SUNSET AS LIGHT NORTHWEST FLOW DEEPENS. DUE TO INCREASED SHOWER ACTIVITY EXPECTED TONIGHT.. ADDITIONAL AIR MASS COOLING WILL OCCUR AND SATURDAY SHOULD BE THE COOLEST DAY THIS WEEK. FRISBIE WESTERN COLORADO AND EASTERN UTAH EMERGENCY MANAGERS SHOULD MAINTAIN A HIGH LEVEL OF WEATHER AWARENESS DUE TO INCREASED SHOWER ACTIVITY. BEGINNING FRIDAY JUNE 21, 2002, A HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED ON AN EVENT DRIVEN BASIS FOR COUNTIES IN WESTERN COLORADO AND EXTREME EASTERN UTAH. ON SUNDAY JULY 21, 2002, THE HAZARDOUS WEATHER OUTLOOK WILL OFFICIALLY REPLACE THE MESSAGE TO EMERGENCY MANAGERS INCLUDED IN THE EARLY MORNING AREA FORECAST DISCUSSION. THE HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED USING THE SPECIAL WEATHER STATEMENT PRODUCT IDENTIFIER. .GJT...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.